Arthritis Forum
Home.

News.

Personal Stories. Links. Message Board.  
Arthritis Forum  
Add your comments to this topic Start a new topic
Date: 28.07.2014
From: Cindy

Subject: rheumatoid arthritis

Hello.

I've been suffering from rheumatoid arthritis since 2006, after a long ordeal through doctors, drugs without any effect such as Cortisone, Chloroquine and Arava or too many side effects like Methotrexate plus strong pain that lead me to pass a long time stuck in bed, finally in 2011, I was given the green light to try the new biological treatment Enbrel (Etanercept) 25 mg two times a week. The positive effects were almost immediate. I now take the new dose, Enbrel 50 mg, once a week.

Until 3 months ago I can say I was almost back on track with my life as I was before becoming ill, but then, out of nowhere, new problems arised.

It all started by feeling a sudden strange pain to my right heel, therafter it was followed by strong itching, like that wasnāt enough, the aching part swelled, became red and a round bulge (lump) appeared which made the simple act of putting the foot on the floor extremely painful. Then after a couple of days the pain/itching/swelling moved to my left feet, specifically between toes. Then it moved to the upper side of the foot and after 3/4 days it moved to the sole of the right foot. And itās been like that since today. This situation lasts for a couple of days, then it moves from one part of the left foot ( be it the heel or upper side/sole/lateral part of the foot or between toes) to the right one, or vice-versa. To put it simply, any part of the foot is fair game and can be "attacked".

I tried cortisonic therapy (Prednisone) for two months but without any positive outcome, then I moved onto Aceclofenac tablets, again, no results, and now Iām on Diclofenac (Voltaren) 50 mg. Itās the only drug that temporally ease the pain and the swelling, but obviously itās not a definite solution. For the itching I take Claritin, an allergy medicine, which seems to have toned down my continous scratching. I keep taking Enbrel regurarly. It had happened I had a break from pain for a short period, but after two/three days itās back to square one.

My rheumatologist made me take a series of blood tests such as blood count (hemochrome), white blood cell count (WBC count), uric acid, calcium, Parathyroid hormone (PTH), Rheumatoid factor (RF), erythrocyte sedimentation rate (ESR), C-reactive Protein (CRP), IgG and IgM antibodies, antinuclear antibodies (ANA), Anti-neutrophil cytoplasm antibodies (ANCA, specifically c-Anca/PR3, p-ANCA/MPO) and a complete urine analysis. All results came back negative with the exception of CRP, which is a little bit higher than it should be, 0,65 mg/dL while itās supposed to stay under 0,50 mg/dL.

I would like to know if anyone is experiencing or had experienced the same as me. My rheumatologist is surprised and to be honest, a tad clueless for the first time me because until 3 months ago everything was going great and these new weird symptoms came out of the blue. Frankly to speak, Iām desperate. All opinions are more than welcomed. Thank you.
reply | back to forum

Date: 28.07.2014
From: marlene

Subject: Re: rheumatoid arthritis

Hi Cindy Just to say hi. I don't have RA I have OA. I can't help but I am sure many on here will reply to you.

Chin up Sweetheart and I hope you get some answers.
reply | back to forum

Date: 29.07.2014
From: Cindy

Subject: Re: rheumatoid arthritis

Thanks, you are very nice :) Yeah, hopefully there is someone out there with similar problems, any kind of opinion would be helpful.
reply | back to forum

Date: 29.07.2014
From: Sean

Subject: Re: rheumatoid arthritis

Hi Cindy

Did they rule out skin infections such as cellulitis - I had athletes foot really badly quite a few years ago that turned to infection and I needed antibiotics.

I understand that with immunosuppressive drugs that bacterial infections can take hold.
reply | back to forum

Date: 30.07.2014
From: Colin W

Subject: Re: rheumatoid arthritis

Hi Cindy

with cellulitis you can get this , your leg would get red & with heat in it but your GP should have noticed it & it would keep spreading up your leg

it sound like RA from you ankle joint , you need to put it up & does it go down over night
reply | back to forum

Date: 30.07.2014
From: Cindy

Subject: Re: rheumatoid arthritis

Hi Sean. Skin infections have been rule out, yes, and if the tests were done right I should be bacteria free.

No Colin, it doesn't go down over night unless I take a dose of diclofenac.
reply | back to forum

Date: 31.07.2014
From: bsk

Subject: Re: rheumatoid arthritis

Hi Cindy, I don't know what planet your Rheumatologist is on. I went straight to Drugs.com website and side effects for Enbrel and it is listed under uncommon side effects. See link.

http://www.drugs.com/sfx/enbrel-side-effects.html

Drugs.com is the website that NSRA told me to check. It's very reliable. I suggest you print out a copy and send it to your consultant.
reply | back to forum

 

Add your comments to this topic
Subject:
Please type your comment here:

Your name:
email:

2+6=
(This sum is to help prevent automatic spamming through this page - thank-you)


top

Site design: T - Creative Home | News | Personal Stories | Links | Message Board